Alert archive / Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 142, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Sep 30, 2016, 1:41 PM EDT for Brunswick County, Greensville County, City of Emporia, Virginia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 30, 2016, 1:41 PM EDT (17:41 UTC)
- Expired
- Sep 30, 2016, 2:30 PM EDT
- In force
- 49 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Brunswick County, VA, City of Emporia, VA, Greensville County, VA
The radar
The Norfolk radar (KAKQ), 61 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 5.7 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1335 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
637
WUUS51 KAKQ 301741
SVRAKQ
VAC025-081-595-301830-
/O.NEW.KAKQ.SV.W.0142.160930T1741Z-160930T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
141 PM EDT FRI SEP 30 2016
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN GREENSVILLE COUNTY IN SOUTHEASTERN VIRGINIA...
SOUTHEASTERN BRUNSWICK COUNTY IN SOUTH CENTRAL VIRGINIA...
THE CITY OF EMPORIA IN SOUTHEASTERN VIRGINIA...
* UNTIL 230 PM EDT
* AT 140 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BRUNSWICK...
OR 7 MILES SOUTHEAST OF LAWRENCEVILLE...MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
RADIUM AROUND 200 PM EDT.
PURDY AROUND 220 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
EDGERTON...WARFIELD...DURAND...EMPORIA RESERVOIR...ANTE...DOLPHIN...
TRIPLET...CALLAVILLE...COWIE CORNER AND SLAGLES LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT
...7 5 7...8 9 9...2 4 1 5.
&&
LAT...LON 3696 7776 3694 7773 3691 7771 3692 7770
3689 7766 3690 7765 3687 7764 3688 7763
3689 7764 3688 7762 3677 7748 3673 7749
3672 7747 3655 7770 3656 7771 3668 7797
TIME...MOT...LOC 1740Z 219DEG 19KT 3668 7776
HAIL...1.00IN
WIND...60MPH
$$
MRD1 follow-up statement
485
WWUS51 KAKQ 301800
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
200 PM EDT FRI SEP 30 2016
VAC025-081-595-301830-
/O.CON.KAKQ.SV.W.0142.000000T0000Z-160930T1830Z/
GREENSVILLE VA-BRUNSWICK VA-CITY OF EMPORIA VA-
200 PM EDT FRI SEP 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR NORTHWESTERN GREENSVILLE...AND EASTERN BRUNSWICK COUNTIES AND THE
CITY OF EMPORIA...
AT 200 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RADIUM...OR
NEAR PURDY...MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
PURDY AROUND 215 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
CALLAVILLE...SLAGLES LAKE...COWIE CORNER...EDGERTON...BUFFORD
CROSSROADS...WARFIELD...DURAND...EMPORIA RESERVOIR...DOLPHIN AND
ANTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT
...7 5 7...8 9 9...2 4 1 5.&&
LAT...LON 3696 7776 3694 7773 3691 7771 3692 7770
3689 7766 3690 7765 3687 7764 3688 7763
3689 7764 3688 7762 3677 7748 3673 7749
3672 7747 3661 7771 3671 7788
TIME...MOT...LOC 1800Z 219DEG 19KT 3676 7768
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
MRDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 1:00 PM EDT, 41 minutes earlier.
Area forecast discussion, Sep 30, 1:00 PM EDT, 41 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
100 PM EDT Fri Sep 30 2016
.SYNOPSIS...
An upper level low lingers over the Ohio Valley today. Meanwhile,
high pressure builds well north of the region and steers a
moisture rich airmass into the region through today. Slowly
improving conditions are expected into the weekend as the upper
low lifts back to the north.
&&
.NEAR TERM /THROUGH TONIGHT/...
The Delmarva is presently getting a much need break from heavy
rain, which has totaled up to 6-12" across DE/Lwr MD Ern Shore
over the past 48 hours. This water will result in rising main
stem rivers through the afternoon and potentially into tonight.
Follow the latest flood warnings for more details.
Current GOES WV imagery continues to depict a stubborn anomalous
upper low over central KY. A plume of deep moisture extends from
off the SC/GA coast nwd into central NC/s-central VA, and nw
across the central Appalachians. Another plume to the east has
pushed offshore brining the need break in rain to the Delmarva.
Showers and embedded tstms are developing across central NC and
streaming nwd into the Piedmont. This activity is being triggered
by the combination of the aforementioned moist plume/mid-level
theta-e ridge, a push of mid-level dry air on the wrn flank of the
moisture stream, a spoke of shortwave energy rotating around the
upper low. The interaction of the push of dry air into the moist
airmass will create some convective instability aloft. Strong
mid-level flow (55-65kt at 500mb) will result in strong deep layer
shear. This combination could trigger some strong to marginally
severe tstms this afternoon and evening, which is reflected in the
marginal outlook from SPC. The main threats are hail and locally
strong wind gusts. The main limiting factor will be the lack of
SB/BL CAPE with an in situ wedge airmass in place. The best
coverage will be west of Richmond initially through early
afternoon, before shifting ewd later this afternoon and evening.
Locally heavy rainfall will produce an isolated flood threat for
the more sensitive areas.
Otherwise, mostly cloudy to overcast. Strong high pressure to the
n will maintain the in situ wedge airmass over the piedmont with
highs around 70/low 70s, gradually ranging/rising to the low 80s
se where some breaks in cloud cover are expected.
Area of showers lifts northeastward this evening toward the
northeast zones as the front begins to lift. Deepest moisture flux
and convergence pushes offshore, which will limit overall rainfall
amounts. However, additional localized flooding is possible in the
areas sensitive from the previous days rain. Drying inland this
evening through the overnight with some breaks in the clouds
possible over the southern Piedmont. Mild again with lows in the
mid to upper 60s.
&&
.SHORT TERM /SATURDAY/...
Dry air continues to entrain into the system Saturday as the
upper low fills and lifts northward. The result will be gradually
improving conditions. Addition energy lifts over the region in
southwest flow aloft, so can't rule out isolated to scattered
showers east of interstate 95. Sky conditions also improve with a
partly cloudy sky inland, but remaining moistly cloudy near the
coast. Highs Saturday range from the upper 70's to low 80's, but
less humid as dewpoints drop into the upper 50's to low 60's
inland.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Anomalous upper low over the Ohio Valley during the short term will
make its way slowly north and northeast early next week...allowing
for high pressure to build into the Mid Atlantic States. A chance
for showers remains Sunday over the Chesapeake Bay and portions of
Hampton Roads and east and end all areas by Monday morning. A strong
surface high will remain over southeast Canada which will increase
its influence across the Eastern Seaboard early next week with its
associated easterly flow. A chance for showers returns to the
forecast Tuesday and Wednesday. Tropical Cyclone Matthew may have an
influence late in the week...especially in the marine area.
Uncertainty remains in terms of the timing and track. Refer to
guidance from the National Hurricane Center and extended forecasts
from the Weather Prediction Center for details.
High temperatures from 75 to 80 Sunday and Monday lower to around 70
in the northern Piedmont to the upper 70s northeast North Carolina
by Thursday. Lows will range through the 60s.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
Onshore flow and an anomalously moist air mass has resulted in
widespread IFR conditions across the region early this morning.
Conditions have been bouncing between MVFR and IFR at
KORF/KPHF/KECG...but expect overall IFR conditions to persist
through 12-14Z. Ceilings improve to MVFR mid morning. Showers
have diminished inland, but persist over the Maryland Eastern
Shore. Heavy rain remains a threat at KSBY. Onshore surface winds
are generally at or below 10 knots.
Another round of showers and thunderstorms expected across the
region this afternoon. Showers may be heavy at times. MVFR
ceilings expected to persist through the afternoon from KRIC to
KSBY while improving southeast. Winds become east to southeast at
or below 10 knots.
Outlook: Unsettled conditions persist through the overnight with
another period of IFR conditions possible. Flight conditions
finally begin to improve Saturday as the front pushes offshore.
High pressure builds in from the southwest through early next
week as low pressure remains over the Northeast.
&&
.MARINE...
Update...SCA for mouth of Ches Bay extended through 400 PM this
aftn. Waves will average 3-4ft during this time before subsiding.
Previous Discussion...
Strong/anomalous sfc high pressure (1035 mb+) still centered over
eastern Canada with a weak trough of low pressure along the VA
coast. The stronger pressure gradient is shifting N and winds have
diminished significantly except across the northern coastal zones
where 20-25 KT winds persist for a few more hrs. SCA's for the
mouth of the Bay have been extended through 1 pm (for 4 ft waves)
Elsewhere, SCA's will remain in effect through today/tonight for
southern coastal waters (and into Sat farther N as seas are slow
to subside with residual 9-10 sec period swell).
Calmer marine conditions expected Sat ngt thru Mon.
&&
.TIDES/COASTAL FLOODING...
Update...
Allowed coastal flood advisory for Virginia Beach to expire at
noon. Tide levels for this area as well as Eastern Currituck will
be within 0.3ft of minor flooding thresholds through high tide
this evening and nuisance flooding may be possible in the
persistent onshore flow. Also extended flood advisory for Maryland
Beaches through Saturday morning as water levels near Ocean City
remain just above 4ft during high tide.
Previous discussion...
The synoptic pattern with strong High pressure centered over
eastern Canada with a slow moving boundary/sfc low pressure inland
over the Carolinas/Mid-Atlantic will continue to bring persistent
ENE flow to the area this evening/Fri. As of 11Z, Departures avg
1.5 to 2.0 feet for the most part.
Have updated CFW to expand the Coastal Flood Warning to include
all of the VA Northern Neck zones through the upcoming high tide
cycle that occurs late this morning into the aftn and the MD
eastern shore counties along the Bay (both for moderate flooding
expected). Elsewhere, have continued coastal flood Advisories
(and expanded to include VA Beach) to include both the upcoming
morning/early aftn High tide cycle and the following late
evening/early Sat am cycle. Looking at latest currents data in the
lower Bay suggests outgoing tides are slowly strengthening but
water will remain piled up in the Bay for at least 2 more cycles.
In addition, high rip risk for all beaches as seas are remaining
elevated at 5-7 ft with 9-10 second dominant periods.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Coastal Flood Advisory until 11 AM EDT Saturday for MDZ024-025.
Coastal Flood Warning until 9 PM EDT this evening for
MDZ021>023.
NC...None.
VA...Coastal Flood Advisory until 4 AM EDT Saturday for VAZ089-090-
093.
Coastal Flood Advisory until 2 AM EDT Saturday for VAZ084>086-
095>097-523>525.
Coastal Flood Advisory until 11 AM EDT Saturday for VAZ099-100.
Coastal Flood Warning until 5 PM EDT this afternoon for
VAZ075>078.
MARINE...Small Craft Advisory until 10 PM EDT Saturday for ANZ650-652-
654.
Small Craft Advisory until midnight EDT tonight for ANZ656-658.
Small Craft Advisory until 4 PM EDT this afternoon for ANZ634.
&&
SYNOPSIS...AJZ/SAM
NEAR TERM...AJZ/SAM
SHORT TERM...AJZ/SAM
LONG TERM...LSA
AVIATION...AJB/SAM
MARINE...BMD/LKB
TIDES/COASTAL FLOODING...BMDHazardous weather outlook, Sep 30, 12:21 PM EDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 1221 PM EDT FRI SEP 30 2016 MDZ025-VAZ099-100-011630- MARYLAND BEACHES-ACCOMACK-NORTHAMPTON- 1221 PM EDT FRI SEP 30 2016 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 AM EDT SATURDAY... ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND...EASTERN VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ098-011630- VIRGINIA BEACH- 1221 PM EDT FRI SEP 30 2016 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ012>017-030>032-VAZ048-060>062-064>069-079>083-087-088-092- 509>522-011630- NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND- CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-BRUNSWICK- DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GREENSVILLE-SUSSEX- SOUTHAMPTON-WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER- EASTERN HANOVER-WESTERN CHESTERFIELD- EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)- WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO- WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN- EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX- 1221 PM EDT FRI SEP 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...NORTH CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING COULD PRODUCE LOCALLY HEAVY RAINFALL...GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ084>086-096-097-523>525-011630- GLOUCESTER-MIDDLESEX-MATHEWS-SUFFOLK-CHESAPEAKE-YORK-NEWPORT NEWS- HAMPTON/POQUOSON- 1221 PM EDT FRI SEP 30 2016 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 2 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ089-090-093-011630- SURRY-JAMES CITY-ISLE OF WIGHT- 1221 PM EDT FRI SEP 30 2016 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ075>078-011630- WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- 1221 PM EDT FRI SEP 30 2016 ...COASTAL FLOOD WARNING IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL VIRGINIA AND EASTERN VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>023-011630- DORCHESTER-WICOMICO-SOMERSET- 1221 PM EDT FRI SEP 30 2016 ...COASTAL FLOOD WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ024-011630- INLAND WORCESTER- 1221 PM EDT FRI SEP 30 2016 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ102-011630- EASTERN CURRITUCK- 1221 PM EDT FRI SEP 30 2016 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 30, 11:41 AM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1141 AM EDT FRI SEP 30 2016
VAZ065-301645-
MECKLENBURG-
1141 AM EDT FRI SEP 30 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT MECKLENBURG COUNTY...
AT 1137 AM EDT...STRONG THUNDERSTORMS WERE CLUSTERED OVER SOUTH
CENTRAL MECKENBURG COUNTY AND NORTHEAST VANCE COUNTY NORTH
CAROLINA......MOVING NORTH AT 25 MPH.
RAINFALL AMOUNTS OF 1 TO 2 INCHES CAN BE EXPECTED WITH THESE STORMS.
THIS MAY CAUSE SOME DITCHES TO OVERFLOW WITH WATER AND PONDING OF
WATER ON ROADWAYS. IN ADDITION...WIND GUSTS TO 30 MPH ARE ALSO
POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
SOUTH HILL...CHASE CITY...BOYDTON...SKIPWITH...NORTH VIEW...JOHN H
KERR DAM...BASKERVILLE...ROGERS CORNER...PALMER SPRINGS...FINCHLEY...
RICHARDSON...WIGHTMAN...FINNEYWOOD...EPPES FORK...BEECHWOOD...
KEATS...FAIRVIEW AND JOHN H KERR RESERVOIR.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.
LAT...LON 3688 7850 3687 7843 3685 7842 3686 7840
3685 7835 3684 7835 3685 7834 3685 7831
3682 7828 3681 7824 3680 7817 3679 7813
3679 7811 3680 7811 3679 7810 3654 7820
3654 7850 3686 7852
TIME...MOT...LOC 1537Z 183DEG 21KT 3653 7837
MRDSpecial weather statement, Sep 30, 12:35 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1235 PM EDT FRI SEP 30 2016
VAZ065-079-301715-
BRUNSWICK-MECKLENBURG-
1235 PM EDT FRI SEP 30 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MECKLENBURG AND
SOUTHERN BRUNSWICK COUNTIES...
AT 1234 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR EBONY...OR 9
MILES NORTHEAST OF WARRENTON...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH
THIS STORM. IN ADDITION...RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SOUTH HILL...LAWRENCEVILLE...BRODNAX...BRUNSWICK...LA CROSSE...
GASBURG...EBONY...VALENTINES...ANTE...BOWENS CORNER...TRIPLET...
FORKSVILLE...WHITE PLAINS...BRACEY AND LAKE GASTON.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LAT...LON 3678 7811 3680 7811 3678 7806 3678 7803
3681 7802 3670 7767 3655 7777 3655 7820
TIME...MOT...LOC 1634Z 204DEG 21KT 3649 7804
MRDSpecial weather statement, Sep 30, 1:31 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
131 PM EDT FRI SEP 30 2016
VAZ079-087-301815-
BRUNSWICK-GREENSVILLE-
131 PM EDT FRI SEP 30 2016
...A STRONG THUNDERSTORM WILL AFFECT WESTERN GREENSVILLE...AND
EASTERN BRUNSWICK COUNTIES AND THE CITY OF EMPORIA...
AT 131 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BRUNSWICK...OR
9 MILES SOUTH OF LAWRENCEVILLE...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH
THIS STORM. IN ADDITION...RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EMPORIA...LAWRENCEVILLE...PURDY...BRUNSWICK...GASBURG...BARLEY...
RADIUM...VALENTINES...EDGERTON...WARFIELD...DURAND...EMPORIA
RESERVOIR...DOLPHIN...ANTE...SLATES CORNER...TRIPLET...CALLAVILLE...
SLAGLES LAKE...COWIE CORNER AND BUFFORD CROSSROADS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LAT...LON 3693 7778 3677 7748 3673 7749 3672 7747
3654 7768 3654 7792 3655 7799
TIME...MOT...LOC 1731Z 216DEG 17KT 3662 7780
MRDThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 9:15 PM EDT | Beach Hazards Statement | AKQ | Accomack, Northampton, City of Virginia Beach | 23 hr |
| Sep 29, 9:15 PM EDT | Rip Current Statement | AKQ | Accomack, Northampton, City of Virginia Beach | 23 hr |
| Sep 30, 4:13 AM EDT | Coastal Flood Advisory | AKQ | Gloucester, James City, Mathews, Middlesex, Surry, City of Williamsburg | 49 hr |
| Sep 30, 7:08 AM EDT | Small Craft Advisory | AKQ | 9 hr | |
| Sep 30, 11:41 AM EDT | Special Weather Statement | AKQ | Mecklenburg | 64 min |
| Sep 30, 12:18 PM EDT | Coastal Flood Statement | AKQ | City of Virginia Beach | 11 hr |
| Sep 30, 12:35 PM EDT | Special Weather Statement | AKQ | Brunswick | 40 min |
| Sep 30, 1:31 PM EDT | Special Weather Statement | AKQ | Brunswick, Greensville, City of Emporia | 44 min |
| Sep 30, 2:21 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Dinwiddie, Greensville, Sussex | 39 min |
| Sep 30, 3:02 PM EDT | Special Weather Statement | AKQ | City of Petersburg | 58 min |
| Sep 30, 3:05 PM EDT | Areal Flood Warning | AKQ | Accomack | 18 hr |
| Sep 30, 3:21 PM EDT | Areal Flood Advisory | AKQ | Brunswick | 3 hr |
| Sep 30, 3:22 PM EDT | Flash Flood Watch | AKQ | Caroline, Charles City, Chesterfield, Essex, Hanover, Henrico and 10 more | 7 hr |
| Sep 30, 3:26 PM EDT | Areal Flood Advisory | AKQ | Dinwiddie, Greensville, Sussex | 3 hr |
| Sep 30, 3:30 PM EDT | Special Weather Statement | AKQ | Brunswick, Dinwiddie | 45 min |
| Sep 30, 3:41 PM EDT | Flash Flood Warning | AKQ | Dinwiddie, Sussex | 3 hr |
| Sep 30, 4:07 PM EDT | Special Weather Statement | AKQ | City of Colonial Heights, City of Hopewell, City of Petersburg | 53 min |
| Sep 30, 4:14 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 46 min |
| Sep 30, 4:34 PM EDT | Flash Flood Warning | AKQ | Chesterfield, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg | 3 hr |
| Sep 30, 4:36 PM EDT | Special Weather Statement | AKQ | Dinwiddie | 39 min |
| Sep 30, 4:37 PM EDT | Special Weather Statement | AKQ | Isle of Wight, James City, Surry, City of Newport News, City of Williamsburg | 38 min |
| Sep 30, 4:53 PM EDT | Special Weather Statement | AKQ | Henrico, King William | 52 min |
| Sep 30, 4:55 PM EDT | Flash Flood Warning | AKQ | Charles City, Henrico | 3 hr |
| Sep 30, 5:02 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 43 min |
| Sep 30, 5:24 PM EDT | Special Weather Statement | AKQ | Charles City, Gloucester, James City, King and Queen, Middlesex, New Kent and 1 more | 51 min |
| Sep 30, 5:45 PM EDT | Special Weather Statement | AKQ | King William | 45 min |
| Sep 30, 5:53 PM EDT | Flash Flood Warning | AKQ | Hanover, King William, New Kent | 3 hr |
| Sep 30, 7:11 PM EDT | Special Weather Statement | AKQ | Essex, King and Queen | 64 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.